Alert archive / Florida / Heat Advisories in 2021

Heat Advisory 2, NWS Tampa Bay, FL

July 26, 20216 counties in Florida

NWS Tampa Bay, FL issued this heat advisory at Jul 26, 2021, 10:56 AM EDT for 6 counties in Florida. It took effect at Jul 26, 2021, 12:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 26, 2021, 10:56 AM EDT (14:56 UTC)
In effect from
Jul 26, 2021, 12:00 PM EDT
Expired
Jul 26, 2021, 6:00 PM EDT
In force
6 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Hillsborough County, FL, Manatee County, FL, Polk County, FL

The radar

The Tampa radar (KTBW), 53 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 2.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1570 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1570 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

087 
WWUS72 KTBW 261456
NPWTBW

URGENT - WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
1056 AM EDT Mon Jul 26 2021

FLZ052-056-057-061-251-255-262200-
/O.NEW.KTBW.HT.Y.0002.210726T1600Z-210726T2200Z/
Polk-Hardee-Highlands-DeSoto-Inland Hillsborough-Inland Manatee-
Including the cities of Lakeland, Winter Haven, Wauchula, 
Bowling Green, Zolfo Springs, Sebring, Avon Park, Placid Lakes, 
Arcadia, Brandon, Plant City, Sun City Center, Parrish, 
Lakewood Ranch, and Myakka City
1056 AM EDT Mon Jul 26 2021

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...Heat index values up to 110 expected.

* WHERE...Polk, Hardee, Highlands, DeSoto, Inland Hillsborough 
  and Inland Manatee Counties.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...High temperatures in the lower to mid 90s
  combined with dew point temperatures in the mid to upper 70s
  will result in it feeling like 108 to 110 degrees across inland
  portions of Hillsborough and Manatee counties as well as Polk 
  Hardee, Desoto, and Highlands counties this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/tampa

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this heat advisory went out at Jul 26, 9:30 AM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 26, 9:30 AM EDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
930 AM EDT Mon Jul 26 2021

.UPDATE...
A weak area of low pressure just offshore the northeast Florida
coast this morning will continue to move west-northwest inland
over northeast Florida and into southeast GA through the remainder
of the day with no impacts expected across west central and
southwest Florida. Across the remainder of the region high
pressure from the Atlantic extending west across the south
central peninsula and into the eastern Gulf will remain in control
with a light south to southwest wind flow expected over the
region. Morning Raob data shows a significant increase in moisture
over the region with a PW of 2.08 inches noted which is up 0.60
inches from yesterday at this time.

This increase in moisture combined with daytime heating and
instability will support and increase in shower and storm
coverage along the inland moving sea breeze boundaries during the
afternoon and evening hours with the highest rain chances and best
storm coverage expected down the spine of the peninsula (where
the east/west coast sea breeze collision should take place) during
the late afternoon and evening hours.

With a very weak steering flow noted on the morning sounding very
slow and erratic moving storms can be expected which will support
locally heavy rainfall and localized flooding of low lying and
poor drainage areas. In addition, frequent lightning strikes and
gusty winds will accompany the storms. The light winds and good
instability will also increase the risk for waterspouts over the
adjacent Gulf waters, so mariners should be alert for rapidly
changing weather conditions through the day. It will be another
hot and very muggy day with afternoon temperatures climbing into
the lower to mid 90s prior to the onset of the storms, with heat
indices in the 100 to 105 degree range expected. Remember if you
plan to be outdoors, drink plenty of water to stay hydrated.
Current forecast is on track with no changes or updates required
at this time.

&&

.AVIATION...
Brief MVFR Cigs may impact the terminals between 15-17Z as ample
moisture and daytime heating promotes Cu development over the
area. Additional brief MVFR/IFR Cigs/Vsbys may impact the
terminals after 17Z as SHRA/TSRA develop over the region. Have
handled with VCTS for now, but brief Tempo groups may become
necessary in later forecasts or amendments. Outside of the
convection VFR is expected. Light and variable winds will become
south to southwest at 6 to 8 knots after 15Z except becoming
northeast (Bay breeze) at KPIE. Winds will then become west to
northwest at the coastal terminals between 18-20Z with the sea
breeze with higher gusts in the vicinity of TSRA. Light and
variable winds return after 02Z tonight.

&&

.MARINE...
High pressure from the Atlantic extending west across the south
central peninsula and into the eastern Gulf will maintain a light
south to southwest wind flow and slight seas over the Gulf waters
the remainder of today, with an onshore sea breeze component
developing along the coast during the afternoon. Wind and seas
will be higher in the vicinity of thunderstorms, otherwise no
headlines are expected. In addition to the higher winds and seas
near the storms sufficient instability combined with light winds
will increase the risk of waterspouts over the waters today, so
mariners should be alert to rapidly changing weather conditions.
Ongoing forecast in in good shape with no changes expected in the
next update around 10 AM.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

UPDATE/AVIATION/MARINE...57/McMichael
UPPER AIR/DECISION SUPPORT...97/Flannery

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 12:22 PM EDTBeach Hazards StatementTBWCharlotte, Lee34 hr

Nearby

Heat Advisories in Florida, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.